Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 34, NWS Shreveport, LA

June 19, 2019Wood County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 19, 2019, 11:42 PM CDT for Wood County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2019, 11:42 PM CDT (04:42 UTC)
Expired
Jun 20, 2019, 2:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 1:30 AM CDTFLASH FLOOD6 Se Winnsboro, TXWOOD COUNTY SHERIFFS OFFICE REPORTED CO ROAD 4536 WASHING OUT WITH WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2383 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

092 
WGUS54 KSHV 200442
FFWSHV
TXC499-200745-
/O.NEW.KSHV.FF.W.0034.190620T0442Z-190620T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1142 PM CDT Wed Jun 19 2019

The National Weather Service in Shreveport has issued a

* Flash Flood Warning for...
  Wood County in northeastern Texas...

* Until 245 AM CDT.

* At 1142 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Mineola, Winnsboro, Quitman, Hawkins, Pleasant Grove, Hoard,
  Hainesville, Golden, Forest Hill, Alba, Yantis and Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3296 9517 3301 9515 3257 9515 3255 9516
      3255 9518 3254 9519 3257 9521 3256 9524
      3258 9525 3257 9528 3260 9533 3261 9547
      3262 9551 3265 9553 3272 9564 3296 9567

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:05 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 19, 10:05 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1005 PM CDT Wed Jun 19 2019

.AVIATION...
VFR conditions areawide aside, however, scattered svr tstms have
begin developing across Extreme SE Oklahoma, Northeast TX, and SW
Arkansas. Eventually, these storms will merge into a mcs cluster
and move over the TAF sites. Damaging winds and very large hail
may occur, along with some tornadic potential. Lower flight
conditions will occur in and around the convection. Mvfr cigs may
form after these storms end near daybreak with continued
southerly winds. SW winds increasing to 10 to 15 kts once again by
around 20/15z as low clouds scatter out. /20/

&&

.PREV DISCUSSION... /issued 310 PM CDT Wed Jun 19 2019/

SHORT TERM.../Tonight through Thursday Night/

Airmass attm still worked over from early morning mcs that swept
thru the region with skies clear to flat cumulus across most of
the area. Satellite indicators of cloud street boundary
interaction seen closer to the Red River, coincident to where
convection initiation is expected by around 00z. In addition, a
fairly steep dewpoint gradient also noted in the river valley with
dewpoints in mid 70s to the south and upper 60s to the north. 19z
soundings at kshv and kfws show stg instability above a weak mid
lvl cap with seasonally stg low lvl shear. Vertical moisture
still only marginal for convection, reasons why convection has yet
to initiate. Extreme lapse rates above and below weak cap indicate
high potential for very large hail with any supercells that manage
to form durg daylight hours along with tornadic potential. Later
in evening is mcs threat with more widespread straight line winds.
For these reasons, heavy rainfall totals will be of lesser threat.

Despite lack of sfc front, airmass appears to be worked over
for thursday aside from first glance favorable conditions for at
least isold convection, and will only carry isold pops eastern
third of cwa. With unchanged dewpoints in mid to possible upper
70s, and temps running over 90 degrees, will see heat indices
climb over the 100 degree mark and sw winds once again in the 10
to 15 mph range. With the persistently higher dewpoint readings,
will start to see overnight lows in the middle to upper 70s by
Thursday night, and possibly even tonight, depending on rain
cooling and outflow boundary effects./07/.

LONG TERM.../Friday through Tuesday Night/

Upper ridge axis to be centered along the MS River Valley at the
start of the pd Friday. This will leave our region under weak swly
flow aloft. Sct aftn convection will be possible, mainly during the
aftn/evening through Friday and Saturday, including some possibility
for sea breeze activity.

Upper trof will make its way ewd into the Central/Southern Plains
Sunday and approach our region Sunday night into Monday morning.
This will likely result in tstm development across our nwrn areas,
which would move sewd through Monday. There is some potential for
severe storms Monday, but model inconsistencies continue to keep
this too uncertain to warrant a bold mention attm. The associated
sfc boundary looks to become stalled as the trof pushes ewd, which
may leave chances for sct convection in over our region through the
remainder of the pd.

Temps to run near or just slightly above normal through much of the
pd, with the exception of Monday. Convection and the passage of a
weak cold front Monday will likely result in slightly cooler temps.
/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  76  95 /  60  10   0  20
MLU  74  94  76  95 /  70  20   0  20
DEQ  70  90  74  94 /  70  10   0  10
TXK  71  92  76  93 /  60  10   0  10
ELD  70  91  75  95 /  70  20   0  10
TYR  74  92  76  94 /  60  10   0  10
GGG  74  93  77  94 /  50  10   0  10
LFK  76  95  77  95 /  30  10   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

20
Hazardous weather outlook, Jun 19, 12:14 PM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1214 PM CDT Wed Jun 19 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1214 PM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms are expected to develop again later
this afternoon and evening across Northeast Texas and surrounding
areas and move southeastward, as an upper level disturbance
advances across the region. Damaging winds, very large hail, and
perhaps a few isolated tornadoes will be possible with the
storms. Locally heavy rainfall could also produce isolated
flooding in some areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A few thunderstorms may linger across north Louisiana and
southwest Arkansas through midday Thursday before diminishing by
Thursday afternoon. Only isolated showers and thunderstorms are
expected across portions of the region on Friday and Saturday
before becoming more scattered by Sunday through early next week.
Although severe weather is unlikely, a few strong storms may be
possible from Sunday through early next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening and tonight.

12

In the hours before

Special weather statement, Jun 19, 10:19 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1019 PM CDT Wed Jun 19 2019

TXZ109>112-125-126-138-200400-
Upshur TX-Harrison TX-Cass TX-Camp TX-Marion TX-Morris TX-Titus TX-
1019 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...WESTERN
MARION...NORTHWESTERN HARRISON...NORTHEASTERN UPSHUR...MORRIS...
SOUTHEASTERN TITUS AND EASTERN CAMP COUNTIES UNTIL 1100 PM CDT...

At 1018 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsburg, moving east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Daingerfield, Linden, Hughes Springs, Lone Star, Ore City, Omaha,
Cason, Cookville, Jenkins, Rocky Branch, Cedar Springs, Fairview,
Avinger, Midway, Lassater, Holly Springs, Roeder, Lafayette and
Center Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northeastern
Texas.

LAT...LON 3282 9499 3321 9484 3307 9430 3265 9446
TIME...MOT...LOC 0318Z 288DEG 37KT 3299 9488

19
Special weather statement, Jun 19, 10:40 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1040 PM CDT Wed Jun 19 2019

ARZ059-OKZ077-TXZ097-200430-
Little River AR-McCurtain OK-Bowie TX-
1040 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CDT...

At 1039 PM CDT, Doppler radar was tracking a strong thunderstorm
near Idabel, or 21 miles northeast of Clarksville, moving east
southeast 55 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Foreman, Idabel, Arkinda, Haworth, Bokhoma, Wallace, Tom, Arden,
Moon, America, Goodlake and Harris.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas...southeastern Oklahoma...and northeastern Texas.

LAT...LON 3377 9422 3351 9438 3369 9475 3372 9476
      3373 9475 3373 9478 3374 9479 3373 9481
      3374 9482 3377 9482 3376 9483 3373 9482
      3377 9490 3394 9482
TIME...MOT...LOC 0339Z 292DEG 49KT 3383 9478

13
Special weather statement, Jun 19, 10:57 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1057 PM CDT Wed Jun 19 2019

OKZ077-200430-
McCurtain OK-
1057 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY
UNTIL 1130 PM CDT...

At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithville, or 10 miles west of Watson, moving east at 45 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Plunketville, Watson and Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for southeastern
Oklahoma.

LAT...LON 3439 9447 3435 9487 3451 9490 3451 9446
TIME...MOT...LOC 0356Z 261DEG 38KT 3447 9475

19
Special weather statement, Jun 19, 11:26 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1126 PM CDT Wed Jun 19 2019

LAZ001>003-TXZ138-200515-
Bossier LA-Caddo LA-Webster LA-Harrison TX-
1126 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...CADDO...BOSSIER
PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN HARRISON COUNTIES
UNTIL 1215 AM CDT...

At 1126 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hosston to near Mooringsport to 6 miles
northwest of Elysian Fields. Movement was east at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Shreveport, Bossier City, Haughton, Greenwood, Blanchard, Waskom,
Benton, Plain Dealing, Cotton Valley, Oil City, Sarepta, Doyline,
Mooringsport, Hosston, Dixie Inn, Belcher, Shongaloo, Gilliam,
Eastwood and Fosters.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

LAT...LON 3241 9437 3263 9406 3296 9392 3294 9324
      3286 9324 3256 9333 3234 9360 3238 9404
      3239 9405 3238 9408
TIME...MOT...LOC 0426Z 277DEG 48KT 3289 9387 3263 9398 3245 9422

13
Local storm report, Jun 19, 11:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1130 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             3 E ALBA                32.79N 95.58W
06/19/2019  E1.25 INCH       WOOD               TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL REPORTED JUST WEST OF
            LAKE FORK DAM.

&&

20
Local storm report, Jun 19, 11:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     HAIL             QUITMAN                 32.80N 95.44W
06/19/2019  E1.75 INCH       WOOD               TX   BROADCAST MEDIA

            REPORT OF DIME TO GOLF BALL SIZE HAIL IN
            QUITMAN.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:02 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood58 min
Jun 19, 7:15 PM CDTSpecial Weather StatementSHVBowie30 min
Jun 19, 7:50 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus40 min
Jun 19, 7:55 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Titus and 1 more50 min
Jun 19, 8:24 PM CDTSevere Thunderstorm WarningSHVMorris, Titus34 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus32 min
Jun 19, 8:44 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion31 min
Jun 19, 8:56 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Harrison, Marion, Morris and 2 more64 min
Jun 19, 9:52 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion38 min
Jun 19, 9:55 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Wood50 min
Jun 19, 10:02 PM CDTSpecial Weather StatementSHVRed River43 min
Jun 19, 10:19 PM CDTSpecial Weather StatementSHVCass, Morris41 min
Jun 19, 10:24 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion51 min
Jun 19, 10:35 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood55 min
Jun 19, 11:16 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood44 min
Jun 19, 11:30 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood45 min
Jun 19, 11:31 PM CDTSevere Thunderstorm WarningSHVHarrison59 min
Jun 19, 11:45 PM CDTSevere Thunderstorm WarningSHVRed River24 min
Jun 19, 11:57 PM CDTSpecial Weather StatementSHVRusk48 min
Jun 20, 12:00 AM CDTSpecial Weather StatementSHVHarrison, Marion, Upshur45 min
Jun 20, 12:07 AM CDTSpecial Weather StatementSHVGregg53 min
Jun 20, 12:28 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk, Shelby44 min
Jun 20, 8:18 AM CDTRiver Flood WarningSHVGregg23 hr
Jun 20, 9:24 AM CDTRiver Flood WarningSHVWood7 days
Jun 20, 9:58 AM CDTRiver Flood WarningSHVSmith, Upshur, Wood14 days

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.